MAUDE Adverse Event Report: STRYKER SPINE-US TL INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US TL INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 580220100
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint history was reviewed and there are no similar complaints for this lot number.The inserter was returned for evaluation and inspected visually, functionally, and dimensionally.The inserter was tested with two pressure gauges and it was unable to pressurize the system.Leakage was noticed from the area where the inserter mates with the pressure gauge.Destructive dimensional analysis was performed and the diameter of the inserter bore feature, where the pressure gauge mates with the inserter, was observed to be out of specification.Inserters in inventory were functionally tested and none resulted in the reported failure mode.It was concluded that the cause of the reported event was an out of specification bore diameter in the inserter.A non-conformance was initiated to investigate the root cause associated with this failure mode.
 
Event or Problem Description
It was reported that during intra-operative cage expansion a tritanium tl inserter would not hold pressure to expand the implant and began to leak during use.There were no adverse consequences to the patient and the procedure was completed successfully with a 10 minute surgical delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Stryker initiated a voluntary recall on 17 march 2021 and an urgent medical device recall letter was sent to the affected customers notifying them of the product issue and associated risks and providing instructions pertaining to the removal and return of the product to stryker.

Brand Name
TL INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11275986
Report Number0009617544-2021-00013
Device Sequence Number12001761
Product Code LXH
UDI-Device Identifier07613327366884
UDI-Public07613327366884
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number580220100
Device Catalogue Number580220100
Device Lot Number195158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2020
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3004024955-3/11/2021001R
Patient Sequence Number1